Alert archive / Oregon / Small Craft Advisory for Windses in 2008
Small Craft Advisory for Winds 113, NWS Medford, OR
NWS Medford, OR issued this small craft advisory for winds at Nov 19, 2008, 2:23 PM PST. It took effect at Nov 19, 2008, 10:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 2:23 PM PST (22:23 UTC)
- In effect from
- Nov 19, 2008, 10:00 PM PST
- Expired
- Nov 20, 2008, 2:54 AM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory for winds went out at Nov 19, 8:44 AM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 19, 8:44 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
844 AM PST WED NOV 19 2008
.DISCUSSION...NO UPDATES ARE NEEDED FOR TODAY. THE FOG WILL LINGER
IN THE ROGUE AND ILLINOIS VALLEY INTO EARLY THIS AFTERNOON...THEN
END UP MOSTLY CLOUDY WITH MID AND HIGH LEVEL CLOUDS ALREADY MOVING
INTO SOUTHWEST OREGON. THE 12Z NAM IS A LITTLE SLOWER WITH THE
ARRIVAL OF THE FRONT COMPARED TO THE 12Z GFS AND LAST NIGHTS ECMWF
RUN. MORE THAN LIKELY WELL LEAN TOWARDS THE FASTER GFS/ECMWF
TIMING AND GRADUALLY INCREASE POPS THIS EVENING AND OVERNIGHT
TONIGHT. RAIN WILL BREAK TO SHOWERS WITH SNOW LEVELS LOWERING TO
AROUND 4000 FEET. SOME OF THE HIGHER PASSES MAY PICK UP AN INCH OR
TWO OF SNOW FORM THE SHOWERS THURSDAY AFTERNOON. WELL LOOK INTO
THIS IN MORE DETAILS THIS MORNING AND MAKE ANY NECESSARY CHANGES
FOR THE AFTERNOON PACKAGE.
&&
.AVIATION...FOG AND LOW CLOUDS WILL PERSIST THROUGH NOON IN THE
ROGUE AND ILLINOIS VALLEYS...THEN WILL BREAK UP WITH SCT CIGS NEAR
1000 FEET. MID AND HIGH LEVEL CLOUDS WILL LINGER INTO THE
AFTERNOON. FOG SHOULD NOT BE AN ISSUE IN THE UMPQUA BASIN THIS
MORNING...BUT CIGS WILL REMAIN IFR THROUGH THE MORNING...THEN
SHOULD IMPROVE TO VFR AS THE LOW LEVEL CLOUDS BREAK UP AND BEING
REPLACED BY MID LEVEL CLOUDS NEAR 7000 FEET. VIS AND CIGS WILL
IMPROVE AT THE COAST LATE THIS MORNING INTO THE AFTERNOON. VFR
CONDITIONS SHOULD PREVAIL TODAY EAST OF THE CASCADES.
&&
.PREV DISCUSSION... /ISSUED 215 AM PST WED NOV 19 2008/
DISCUSSION...THE AXIS OF A STRONG RIDGE LIES JUST TO THE EAST OF
THE REGION...WHILE A TROUGH IS LOCATED OFF THE COAST NEAR 145W. A
SOUTHWEST FLOW WILL CONTINUE TO FEED VARYING AMOUNTS OF HIGH CLOUDS
ACROSS THE AREA AGAIN TODAY. BOTH THE GFS/ECMWF ARE CONSISTENT IN
BRINGING A COLD FRONT TO THE COAST THURSDAY MORNING THEN INLAND
DURING THE DAY. THIS SYSTEM LACKS MOISTURE AND GOOD DYNAMICS SO NOT
EXPECTING ANY SIGNIFICANT PRECIPITATION. A WEAK RIDGE WILL BUILD
OVER THE REGION FRIDAY...THEN ANOTHER SYSTEM WILL MOVE ONSHORE
FRIDAY NIGHT. MOST OF THE ENERGY WITH THIS NEXT SYSTEM WILL REMAIN
TO THE NORTH OF THE REGION.
IN THE EXTENDED...THE MODELS BEGIN THE PERIOD IN GOOD AGREEMENT
BUILDING WEAK HIGH PRESSURE OVER THE AREA SATURDAY THROUGH MONDAY.
LATER MONDAY INTO TUESDAY THE GFS SHOWS A CLOSED LOW APPROACHING THE
CALIFORNIA COAST WHILE THE ECMWF HAS A STRETCHED OUT TROUGH
APPROACHING.
AVIATION...COAST...AREAS OF IFR CONDITIONS THIS MORNING IMPROVING
TO MVFR THIS AFTERNOON. INLAND...AREAS OF IFR CONDITIONS DUE TO
VALLEY FOG THIS MORNING BECOMING VFR THIS AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ023-
ORZ024-ORZ026-ORZ029.
DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ024-
ORZ026.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM LATE TONIGHT
THROUGH SATURDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
99/99/99Hazardous weather outlook, Nov 19, 1:34 AM PST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 134 AM PST WED NOV 19 2008 ORZ024-026-191800- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 134 AM PST WED NOV 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:27 AM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 9 hr |
| Nov 19, 2:23 PM PST | Gale Warning | MFR | 18 hr | |
| Nov 19, 2:23 PM PST | Hazardous Seas Warning | MFR | 13 hr | |
| Nov 19, 2:23 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Small Craft Advisory for Windses in Oregon, 2008Every small craft advisory for winds in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.